What caused the hard lumps after Bellafill injections?

Doctor Answers 3

Hard Lumps After Bellafill Injections

Lumps that can be felt after an injection of any filler, including Bellafill, are not uncommon.  These lumps are usually little areas of blood accumulation or swelling from the injury of the injection.  

If they last past two to three weeks, the lumps are usually some scar formation, this is especially true with Bellafill because of the collagen in Bellafill mixing with blood.  These scar lumps almost always go away on their own.  Massage will help them dissipate if they form. 

Lumps that remain after 3 months and can be seen can be treated.  A series of 3 to 4 injections of kenalog mixed with 5FU about 1 month apart will almost always settle them down.

I hope that helps.

Best regards. 


Kirkland Plastic Surgeon
4.9 out of 5 stars 58 reviews

Lump Cessation--Massage, Venus Legacy after Bellafill

It's hard to answer this without a time-frame. Bellafill, like other facial fillers, can cause lumps that eventually resolve. Massage, 5fu/steroid injections and venus legacy treatments can help soften the lumps. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Bellafill nodules

This is hard to answer with the information given. I don't know the time frame or if the lumps are tender, red, or just palpable. Most nodules are related to clumping of the product and are injector related. If they are noticeable, the can be injected with steroids/5FU sometimes with improvement. If this doesn't help, excision can be done. It is very important to use a very experienced injector for this.  

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.